medicaion

i am 43 and was diagnosed when i was 40. i am taking sinemet and mirapex and sometimes i feel like the meds make me feel worse. does anyone else experience that? i also sometimes think i take too much. i take every 2 hrs. is that about normal? sometimes i need sooner and sometimes when i take a dose it doesn't do anything for me. anyone else go thru this?

12 Replies

oldestnewest
  • Every one case is different. I couldn't take Mirapex because it made me fall asleep. I've been on Sinemet and Amantadine for 12 years. When I get the tremors I take another dose of Sinemet.

  • iim on mirapixen but have recently had all my meds checked. it turns out 2 of the blood pressure meds i was taking are not needed as duplicated, now off them i feel much better, tremour slightly worse but my mind is clearer. after few mths if tremour still present i can have mirapixen increased or another included, as for everyone trial and error, good luck keep pressure on the docs to check and regulate,

  • Hi ,its my husband who has PD ,He takes his meds 3-4 times a day and has a tablet (medopar) he takes at night to help him get through to the night.

    We live in the UK and he has a PD nurse,we go to see her every 6 months ,its a check up to see how he is doing and to see if his meds are still ok.He has had PD for 14yrs now and he had DBS jn 2004

    Go to your doctor and ask for a referral to a PD nurse if you don't see one now.

    taking your tablets too often can cause some of your symptoms to become worse.

    My hubbie had very bad dyskinesia 24/7 and having the DBS and his meds changed made a massive difference.

    How often should you be taking your meds?My hubbie gets his meds checked when he feels he needs to take them more often.They just usually need a tweak and in a couple of days he usually feels better.

    Hope this was of some help for you.

  • Everyone's different. I couldn't take mirapex. For 4 years I was on sinemet every 4 hours. Started having more frequent wearing off so I'm up to sinemet every 3 hours approx. with half a sinemet CR at bedtime.

  • thanks for the feed back everyone. why couldn't some take mirapex? what symptoms were associated ? i am up to taking my meds every 2 hrs and sometimes i feel worse when i take before i get better .... sometimes they don't even work. why do some take something to help get thru at at night? is it a sleep aid? how does it help you to get thru the nite? i take nothing and i usually take my last does about 9 or 10 or later on weekends when up later. sometimes i dont know if the meds or disease it self makes me feel so lousy n immobile at times every day. i dont have much of the tremors its more of the slow movement, rigidity, and unsteady gait. i fall all the time. i am progressing fast. is Amantadine a better drug than mirapex?

  • I DNT HAVE TREMORS EITHER BUT FALL ALL THE TIME IF MY HUSBAND IS NOT AROUND TO HELP ME ... STIIFF AND RIGID TOO

  • I'm like you slow in movement, unsteady gait etc. I have fallen many times and broken my upper arm, lower arm and nose in the last year. I'm now taking tablets for osteoporosis to be on the safe side.I was taking three madopar tablets and two amantadine tablets per day. I was told by my neurologist to reduce the tablets as he didn't think they were doing me any good. I tried to reduce the madopar but thought I was worse so carried in taking them. I have reduced the amantadine tablets so all I take now are three madopar. I feel so frustrated at times. I'm going to start reducing the madopar because now I don't feel any different when I take them. I'm more or less at a standstill from the moment I get up in the morning. Good luck with whatever you decide to do!

  • I think Amantidine and mirapex are in two different catagories...I have been dx for 10 yrs and take sinemet and comtan... too much sinemet makes my symptoms worsen.. more dyskenesias , stiffness and balance issues

  • I TOO HAVE GALLOPED ON - AM ON MODOPAR AND SINEMET 5 X A DAY BUT I TOO FEEL LIKE I A DOPED UP - ESP ON MY SECOND DOSE AT 10.00 AM - I CAN HARDLY SPEAK AND YET WAS OK BEFORE TAKING THEM - SO I THINK I MAY EXPRIMENT WITH TAKING LESS OR DELAYING IT UNTIL I NEED IT MORE

  • i too have experienced with my meds.... delaying dose....taking dose early.... sometimes i am ok and others not good at all. nothing seems to help. no consistency and no rhyme or reason for any of it.

  • I feel the same... no rhyme or reason to the consistency of the way the meds work. Some days tremors all day, some days none... my biggest hurdle is freezing... my brain says go but my feet say no...happens mostly in doorways.. usually in a busy store.. can last awhile since stress makes it worse of course.. but very frustrating and embarrassing

    ...

  • If you take too much sinemet or too many doses in a day you could have other side affects like dyskensias

You may also like...